Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 147, NWS Blacksburg, VA

July 1, 2016Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2016, 1:09 AM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2016, 1:09 AM EDT (05:09 UTC)
Expired
Jul 1, 2016, 2:15 AM EDT
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:20 AM EDTTSTM WND DMGWalnut Cove, NCONE TREE DOWN ON A LOCAL ROAD IN WALNUT COVE WHICH BRIEFLY BLOCKED THE ROAD. TIME ESTIMATED FROM RADAR.
Jul 1, 1:35 AM EDTTSTM WND DMG5 W Wentworth, NCONE TREE DOWN AT THE INTERSECTION OF SMOTHERS ROAD AND POPPY ROAD
Jul 1, 2:00 AM EDTTSTM WND DMG2 W Wentworth, NCTREE DOWN AT THE INTERSECTION OF PANNEL ROAD AND SETTLE BRIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS51 KRNK 010509
SVRRNK
NCC157-169-010615-
/O.NEW.KRNK.SV.W.0147.160701T0509Z-160701T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 AM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN STOKES COUNTY IN NORTH CAROLINA...
  WESTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...

* UNTIL 215 AM EDT

* AT 109 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE HALL...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WENTWORTH...
  MAYODAN...
  MADISON...
  WALNUT COVE...
  AND STONEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8016 3654 8026 3654 7986 3625 7969
TIME...MOT...LOC 0509Z 256DEG 32KT 3632 8008 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
315 
WWUS51 KRNK 010555
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 AM EDT FRI JUL 1 2016

NCC169-010603-
/O.CAN.KRNK.SV.W.0147.000000T0000Z-160701T0615Z/
STOKES NC-
155 AM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STOKES COUNTY
HAS BEEN CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LIGHT TO
MODERATE RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE ACROSS IN THIS
AREA FOR ANOTHER 30 MINUTES OR SO.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3625 7990 3654 7997 3654 7986 3625 7969
TIME...MOT...LOC 0553Z 244DEG 11KT 3639 7980 

$$

NCC157-010615-
/O.CON.KRNK.SV.W.0147.000000T0000Z-160701T0615Z/
ROCKINGHAM NC-
155 AM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR WESTERN ROCKINGHAM COUNTY...

AT 153 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR WENTWORTH...
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
STONEVILLE...
INTELLIGENCE...
BETHANY...
AND MONROETON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3625 7990 3654 7997 3654 7986 3625 7969
TIME...MOT...LOC 0553Z 244DEG 11KT 3639 7980 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
678 
WWUS51 KRNK 010619
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 AM EDT FRI JUL 1 2016

NCC157-010628-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-160701T0615Z/
ROCKINGHAM NC-
219 AM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LIGHT TO MODERATE RAINFALL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING 
CAN BE EXPECTED WITH THESE THUNDERSTORMS...BUT SEVERE WEATHER IS NO
LONGER EXPECTED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3625 7990 3654 7997 3654 7986 3625 7969
TIME...MOT...LOC 0617Z 256DEG 32KT 3639 7980 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:10 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 30, 10:10 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1010 PM EDT THU JUN 30 2016

.SYNOPSIS...
A diffuse frontal boundary south of the area will support an
isolated threat for showers and storms going into this evening,
mainly for the Piedmont. The boundary will slide east by Friday
ahead of another cold front that will arrive from the northwest
Friday night into Saturday. This front will stall across the
region later in the weekend providing a track for additional
showers and storms into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1005 PM EDT Thursday...

Showers continue to be confined to the NC mountains and foothills,
however some activity is moving into the piedmont area from the
south and south west. Adjusted POP and QPF slightly to reflect
this movement. Will continue to monitor areas East of the Blue
Ridge for activity indicated by HRRR, but successive runs continue
to draw back on any impact.

As of 740 PM EDT Thursday...

Convection mainly confined to the NC mountains/foothills and slow
moving at that. Isolated showers and storms still possible across
Southside VA into the Blue Ridge and SW VA mountains early this
evening but best instability resides over NC.

Previous afternoon discussion...

Satellite imagery still indicates widespread cloud cover across
the region, although enough breaks have developed to allow sunshine
to reach the surface most spots. A few showers have developed
across the higher mountain ridges, but not nearly to the extent
that the rapid update weather forecast models have been calling
for through the day. Still keeping an eye across the Piedmont of
north central North Carolina and the Southside, where satellite
imagery is indicating some cloud enhancement in the more
unstable/higher moisture airmass. This is where we will likely see
a few showers/thunderstorms develop during the evening, although
coverage is expected to remain widely scattered at best. Where
storms do develop, may see one or two reach severe intensity,
capable of producing strong winds and large hail. With loss of
heating after sunset, any showers and thunderstorms will gradually
fade.

Overnight, winds will continue to shift southerly as high
pressure over the northeast dissipates and a cold front sinks
south from the Midwest region. May see a few patches of fog
develop, with better chances where rainfall occurs. Higher
dewpoints and increased mid/level clouds will keep temperatures
slightly warmer tonight compared to last night, and held overnight
lows in the upper 50s/low 60s across the mountains, while the
Piedmont will range in the mid to upper 60s.

Warmer temperatures are expected for Friday as winds shift
southwesterly ahead of the approaching cold front. The downslope
windflow will make for increased sunshine, although a few
disorganized showers/storms are still possible with afternoon
heating. Will see an increase in rain chances late in the day
across southeast West Virginia as the cold front approaches the
Ohio River. Afternoon high temperatures will range from the low
80s west to the upper 80s east.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 PM EDT Thursday...

An upper level trough will approach the region Friday night along
with its associated surface cold front. Already in place across the
eastern part of our region will be a weak, stalled boundary. Friday
evening, we expect isolated to scattered showers, and a few
storms, to be over the eastern portion of the region, as well as,
the western sections. Central sections may be skipped by
precipitation. The cold front is forecast to cross the region by
Saturday morning, and then stall along an west-east orientation
near the VA/NC border. Here is where it will remain through the
extent of the weekend. It will act as a focus for daily shower and
storm development across the area with the best coverage along the
front.

Temperatures will remain near or slightly above normal through
Saturday. On Sunday, expect a slight cool down, especially in the
east thanks to the position of the front and increased precipitation
and cloud cover chances.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...

Little change is expected in the position of the stalled frontal
boundary near the NC/VA border. What will change is the magnitude of
the coverage of the precipitation across the area and its intensity.
The reason involves the approach of a deepening upper trough/low
that will be tracking from the Central Plains states, eastward along
the stalled front into our area. This feature will bring increased
dynamics to the area, plus an increased surge of Gulf of Mexico
moisture into the area. Guidance varies as to how quickly this
trough/low will exit the region to the east. Our best chances for
showers and storms, some of the heavy rain producing side, will be
Monday through Tuesday. Wednesday into Thursday coverage is expected
to trend to an isolated/scattered pattern again.

High temperatures will trend milder through at least Wednesday and
be within a few degrees of normal. Lows will also trend milder
through the period but be five to ten degrees above normal.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 740 PM EDT Thursday...

Convection at the moment is away from the Terminals and not
expecting to see any tonight, but will amend if needed with best
chance possibly near DAN. Otherwise, increasing low level
moisture will support better chances for patchy fog, however also
expect that low and mid clouds will linger across the area to
limit cooling. Have therefore made mention of minor reductions in
visibility in the TAFs.

Winds will continue to shift southerly overnight, and south-
wester to west by Friday afternoon. The more downslope wind
direction will limit the development of convection to only
isolated activity through much of the day Friday. VFR conditions
are expected overall after any early morning fog dissipates.

Extended discussion...

Saturday, expect southerly flow to increase threat of showers and
storms in advance of the front espcly over the mountains. The
front stalls across the region Sunday into Monday which may yield
some heavier rain and storms. Overall VFR outside storms except at
night with fog/low clouds. Sub-VFR more likely early next week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/NF
NEAR TERM...JR/NF/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/NF/WP
Hazardous weather outlook, Jun 30, 3:50 PM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT THU JUN 30 2016

NCZ001-002-018-VAZ007-009>017-022-033>035-045>047-WVZ042-012000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-FRANKLIN-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-
350 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL
BE POSSIBLE MONDAY AS A COMPLEX OF THUNDERSTORMS MOVES THROUGH THE
REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS AND HEAVY
RAINFALL WILL ALSO BE POSSIBLE TUESDAY THROUGH WEDNESDAY...BUT
THE GREATEST THREAT AT THIS TIME APPEARS TO BE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-043-044-058-059-012000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
350 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO THE EARLY EVENING HOURS. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
SATURDAY AFTERNOON. FOR THE REMAINDER OF THE PERIOD...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-WVZ043-044-507-508-012000-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
350 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL
BE POSSIBLE MONDAY AS A COMPLEX OF THUNDERSTORMS MOVES THROUGH THE
REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS AND HEAVY
RAINFALL REMAIN POSSIBLE TUESDAY THROUGH WEDNESDAY...BUT THE
GREATEST THREAT AT THIS TIME APPEARS TO BE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 7:25 PM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT THU JUN 30 2016

NCZ019-010000-
WILKES-
725 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN WILKES COUNTY...

AT 724 PM EDT...A STRONG THUNDERSTORM WAS OVER
ELKVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
MILLERS CREEK...
AND HAYS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3605 8139 3607 8141 3608 8144 3612 8152
      3631 8115 3622 8100 3607 8097 3603 8119
      3604 8120 3603 8127 3601 8128 3601 8131
TIME...MOT...LOC 2324Z 248DEG 27KT 3613 8125

PC
Special weather statement, Jun 30, 10:47 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT THU JUN 30 2016

NCZ003-019-020-010345-
WILKES-YADKIN-SURRY-
1047 PM EDT THU JUN 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT YADKIN...SOUTHERN
SURRY AND EASTERN WILKES COUNTIES...

AT 1043 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
SWANCREEK...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
FAIRVIEW...
AND YADKINVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3615 8118 3647 8057 3627 8045 3624 8045
      3622 8043 3621 8045 3614 8044 3612 8046
      3611 8050 3609 8051 3605 8050 3606 8098
      3603 8107
TIME...MOT...LOC 0243Z 244DEG 18KT 3617 8089

RAB
Special weather statement, Jun 30, 11:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 PM EDT THU JUN 30 2016

NCZ003-004-020-010445-
YADKIN-SURRY-STOKES-
1147 PM EDT THU JUN 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
YADKIN...SOUTHERN SURRY AND STOKES COUNTIES...

AT 1146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A
LINE FROM FAIRVIEW TO NEAR SHACKTOWN...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
DOBSON...
PILOT MOUNTAIN...
WALNUT COVE...
AND BOONVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3637 8088 3655 8040 3654 8003 3626 8004
      3626 8045 3624 8045 3622 8043 3621 8045
      3614 8044 3612 8046 3611 8050 3608 8052
      3607 8056
TIME...MOT...LOC 0346Z 251DEG 22KT 3634 8075 3615 8054

RAB
Special weather statement, Jul 1, 12:47 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 AM EDT FRI JUL 1 2016

NCZ004-005-010545-
ROCKINGHAM-STOKES-
1247 AM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES AND WESTERN
ROCKINGHAM COUNTIES...

AT 1246 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR FRANCISCO TO NEAR GERMANTON...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MAYODAN...
MADISON...
WALNUT COVE...
STONEVILLE...
AND DANBURY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3626 8028 3650 8042 3654 8020 3654 7990
      3625 7977
TIME...MOT...LOC 0446Z 258DEG 30KT 3645 8033 3621 8019

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:18 PM EDTAreal Flood AdvisoryRNKWilkes3 hr
Jun 30, 10:47 PM EDTSpecial Weather StatementRNKYadkin58 min
Jun 30, 11:47 PM EDTSpecial Weather StatementRNKStokes, Surry58 min
Jul 1, 12:47 AM EDTSpecial Weather StatementRNKStokes58 min
Jul 1, 1:47 AM EDTSevere Thunderstorm WarningRNKRockingham58 min
Jul 1, 2:15 AM EDTSpecial Weather StatementRNKCaswell60 min
Jul 1, 4:19 PM EDTSpecial Weather StatementRNKSurry41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.